February 8, 2013 by Rex
Blurred vision,constipation, decreased sexual desire or ability,dizziness, drowsiness, headache, lightheadedness when sitting up or standing, muscle aches or pains, nausea, nervousness, tiredness.
Now, if you had anyone of these symptoms you might seek medical help. If you had multiple symptoms on this list you would DEFINITELY seek medical help. But these are possible side effects of the drug Trazodone, which I have all of. (I left off the above list side effects I don't think I have.)
So what does one do? You go to the doctor and he/she will prescribe yet another drug, to try and counteract the side effects you are having on the first drug. But! This drug too comes with side effects of it's own. So another drug is prescribed to counteract that one, and so on…
I have been on Trazodone for 10 years now, I would say. I had forgotten most, if not all, of the side effects. After all, my sexual desire comes and goes, but I never really thought much of it. Weight gain is a big one for Trazodone too. Again, forgot about that. But the one that got me yesterday morning, when I read the prescription sheet for the first time in 10 years, was the dizziness when standing up. I get that BAD now. This is a VERY common side effect as they tell you more than once about it in the prescription sheet and even caution to “get up slowly, especially in the mornings.”
Now there is one group of people I regularly connotate with HAVING to get up from a sitting position slowly. Old people! (When I think about it more I realize injured people, and pregnant women in the 8 and 9 MONTHS!!!) as I am neither of the later group I can only then fall back to the first choice. (True, I am not part of that group either, but I want to feel sorry for myself, and angry about this. So let me have my pity.)
In looking back over that sheet, I remember the prescribing doctor telling me I would gain weight and lose muscle mass or feel weaker. WOW! Two of things that I have been fighting for awhile and just simply forgot about Trazodone being a cause of them.
I started this whole journey 10 years ago, or there abouts. I always fought with restless sleep and then a VERY stressful time came when I practically begged my psychologist to send me to someone to put me on SOMETHING. She had had me try St.John's Wort, melatonin, I took Sleepytime tea each night. I tried and I tried. She finally gave in and agreed to send me to a psychiatrist to prescribe drugs.
I Started with 200mg at night.
The Trazodone was for sleeping. And it worked. I slept and slept well. I used to be SUCH a light sleeper I would wake to any and every sound being made in and or around the house growing up. The dorms in college were BRUTAL.
Then I found ear plugs!! And they helped greatly. But as I got older, I wasn't able to turn my mind off when I went to bed and so I was VERY hard to fall asleep. And when I would wake up at 2:30am every-single-morning to go pee-pee, I had a TERRIBLE time falling back asleep.
I would have almost panic attacks in the middle of the nights worrying about things. So the sleep I was receiving now on the drugs, was a HUGE-welcomed, relief! I would sleep so deeply that I started snoring! I could NEVER snore before. I would wake myself up! But now it was Deb shaking me to stop me from snoring.
Deb tells stories of having mini-conversations with me in the middle of the night that I can't recall AT ALL!
They tell you Trazodone is non-addictive. Don't believe them. There are a couple of times I had to go without because I forgot to pick up the refill and I had a HORRIBLE time sleeping. There were nights I tried to go without it, because I was feeling super tired. “Hey, let's give it a shot.”
NOPE!!! I mean you go into a mini-panic attack. You sweet. You having trouble catching your breath. You go and grab the drug.
There were nights that I was so tired I forgot I didn't take them. Well, my body remembered. I would toss and turn and have a terrible time trying to fall asleep. (And I was exhausted!!!) Then, I would think about and realize I HAD forgotten to take them. Go into the bathroom, take them and fall right asleep.
Trazodone IS addictive!!!
Now… Present day. I have gotten myself down to 100mg a night without any sleep issues.
But I stand up quickly, ANYTIME, and I feel like I'm going to blackout. When I bend over to pick something up and then start to come up??? Oh WOW!! Talk about dizzy. And VERY hard to lift heavy things that way. But also, fatigue during the day. And then I read other people talking about a “fogginess” they go through the day with.
Wow! Yeah, I have had that for a while, but didn't really think about. Just thought I wasn't on my game that day. Ask my family about my forgetfulness and drifty mind. (They complete sentences for me ALL THE TIME because I'm busy searching for words.)
And then there was the blurry vision. I just thought I was getting old. (I hate that thought. But it's one that circles around in the back of my head ALL the time. Just waiting each and every opportunity to lash out.) it was getting harder and harder to read things. My eyes would REALLY hurt in the mornings, lately, looking at the iPad screen. But I NEVER even came close to thinking this vision issue was MUCH more than my eyes getting older.
I want off!! NOW!!
I feel Trazodone is one of things holding me back from my health goals. And really, it makes no sense to try and put together a healthy lifestyle that we are here, and then going in each night and pop pills.
Once again, it doesn't SOLVE the issue, it only covers it up, as we have heard some many times about prescription drugs. If something happened tomorrow and these drugs were not available any longer, where would I be?
The goal is to get the body to heal itself. To be the best it can be. And it can't be that if it's being held back, or tethered down.
So… it's time to get off!
I won't force myself tonight, it's my daughter's birthday party tomorrow night. (We are doing a Host a Murder Party, and I have a part. So, I don't want to be out of it.)
Also, I'm hoping that when the Mass HGH gets here it will help me sleep, like all the reviewers said it did for them.
Next up… Getting off Citalopram!